Experts warn against using ‘dangerous Ozempic hacks’ for slashing Christmas weight

0

A health expert has warned that using the weight loss drug Ozempic to lose weight gained over Christmas is “ill-advised”.

In recent months the diabetes drug, also known as semaglutide, has been used by some people to lose weight.

While the drug has proved effective at treating people with diabetes and helping some people to become thinner, some experts have become concerned that its widespread use could have an adverse impact.

Some are worried that social media could lead to unnecessary use by people to lose weight when they don’t need to.

Express.co.uk spoke to Amanda Azzopardi Aesthetics founder Amanda Azzopardi about the dangers of the drug and how to cure a side effect known as ‘Ozempic face’.

Ms Azzopardi said Ozempic was having a major impact on young people. She warned: “The popularity of this drug is increasing the weight of the pressure to pursue thinness.

“Young adults, for example, are at a vulnerable stage in terms of body image and self-esteem. The use of weight loss injections may say that achieving a certain body weight or appearance takes precedence over staying healthy.”

Ms Azzopardi also said that influencers were now promoting “dangerous hacks” online to stay thin. She explained: “Other concerns include the drug’s newfound popularity on social media, which has played a significant role in shaping the way people communicate.

“Influencers are now documenting their lives and promoting dangerous ‘hacks’ like Ozempic to staying thin.”

Like other medications, Ozempic can cause side effects. One of these is called ‘Ozempic Face’ where people develop a “hollowed-out appearance of the skin due to drastic weight loss”. If a patient doesn’t react appropriately to this weight loss it can cause problems.

Ms Azzopardi explained: “It’s important to note that drastic weight loss in a short time period can deplete the skin and body of its essential nutrients – nutrients that is vital for overall skin health and wellbeing. On the plus side, there are many ways you can reverse Ozempic face. “You can go down the treatment route to help improve the appearance of your face with dermal fillers, Profhilo and more to add back volume.”

Ms Azzopardi isn’t the only expert to warn against the use of Ozempic. Speaking to the Guardian, Dr Harshal Deshmukh warned the use of the drug to lose weight post-Christmas was “ill-advised”.

Dr Deshmukh said: “Using appetite suppressants to counter the effects of festive season indulgence in a binge-then-diet approach is ill-advised.

“Moreover, acquiring these medications through online pharmacies without a comprehensive evaluation is strongly discouraged: ”

Dr Simon Cork agreed that Ozempic was not a shortcut to festive weight loss: “I think if people are taking these drugs to combat Christmas gluttony then they are going to be disappointed.

“These drugs are not a quick fix for losing weight but need people to adhere to strict diet and exercise regimes, so taking this drug will not prevent weight gain in those who are overindulging over the Christmas period.”

Leave a Reply

Your email address will not be published. Required fields are marked *